Missouri, 2007

Flooding in Missouri, May 8 to 22, 2007

May 8 to 22, 2007 · NWS LSX · 11 events in 11 counties and zones

Very heavy rain across Nebraska, Kansas and Northwest Missouri resulted in flooding along the Missouri River. The river crested from 4 to 9 feet over flood stage at various points from Jefferson City to St.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$39,000
Crop damage
$100,000
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Very heavy rain across Nebraska, Kansas and Northwest Missouri resulted in flooding along the Missouri River. The river crested from 4 to 9 feet over flood stage at various points from Jefferson City to St. Charles, MO. Damage was minimal. The primary flooding was to farmland and roads along the river. Some riverfront parks were also flooded.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 8, 1:02 AM CST, 4 hours 58 minutes earlier.

Area forecast discussion, May 8, 1:02 AM CST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
202 AM CDT TUE MAY 8 2007

.DISCUSSION...
PLAN TO INCLUDE A CHC OF TSRA BGNG THIS AFTN WITH WK MID LV SW
FLOW SHRTWVS MOVG NEWD THRU THE AREA PLUS WK CDFNT MOVG SLOWLY
SEWD THRU THE AREA AS WELL. WILL PUT SLIGHTLY HIGHER POPS OVR THE
SRN AND ERN PTN OF THE CWA WHERE MDLS DEPICT SLIGHTLY HIGHER SFC
AND 850 MB DWPTS ALONG WITH GREATER INSTABILITY WITH K INDICES
INCRSG INTO THE LWR 30S BY 00Z WED ALONG WITH SFC LI VALUES LWRG
TO -5 TO -6. WILL FCST MAX TEMPS BLW PERSISTANCE TDA WITH MORE
CLOUD CVR EXPECTED. WILL CONT WITH CHC POPS TGT AND WED WITH MDL
RH FCSTS AND MOS CLOUD FCSTS INDICATING INCRSD CLOUD CVR AND CONTD
LOW-MID LVL MOISTURE AND INSTABILITY ALTHOUGH DO NOT SEE ANY WELL
DEFINED LOW LVL CNVG BNDRY TO INITIATE CONVECTION. PREFER GFS MDL
WED NGT AND THU OVER THE NAM MDL SOLUTION. GFS MDL HAS LESS CLOUD
CVR...LOWER POPS AND WRMR MAX TEMPS ON THU COMPARED TO THE NAM. IT
APRS THAT MOST OF THE CONVECTION WILL BE WELL S OF THE CWA
ASSOCIATED WITH THE CLOSED MID-UPR LVL LOW MOVG SLOWLY EWD THRU
TX. WKR NRN PLAINS MID-UPR LVL TROF...SHEAR AXIS WILL MOVE SLOWLY
E-SEWD INTO THE REGION ON THU OR THU NGT PROVIDING MORE FAVORABLE
LAPSE RATES FOR CONVECTION BUT STILL NO WELL DEFINED SFC BNDRY TO
FOCUS CONVECTION. MAY ONLY FCST A 20 PERCENT POP FOR THE PERIODS
WED NGT THRU THU NGT.

GKS

&&

.AVIATION...
FOR THE 06Z TAFS...VFR CONDITIONS AND LIGHT WLY SFC WNDS EXPECTED
TO PREVAIL AREAWIDE THRU THE VALID TAF PERIOD. A COUPLE OF WEAK
BOUNDARIES STILL EXIST OVER THE FA...BUT OPPORTUNITY FOR PCPN HAS
PASSED...UNTIL LATER TUESDAY AFTERNOON WHEN AN UPPER LEVEL
DISTURBANCE IS EXPECTED TO PASS THRU THE AREA TO INCREASE
SHRA/TSRA CHANCES AND THIS TO CONTINUE INTO TUESDAY EVENING. HAVE
PLACED PROB30S IN FOR LATE AFTERNOON AND EVENING HOURS FOR ALL TAF
SITES.

TES

&&

.HYDROLOGY...
MODERATE TO MAJOR FLOODING IS EXPECTED ALONG THE MISSOURI RIVER
BASED ON EXCESSIVE RAINFALL IN THE BASIN FROM LAST SATURDAY
THROUGH MONDAY MORNING. ADDITIONAL HEAVY RAINFALL IS NOT EXPECTED
IN THE MISSOURI RIVER...BUT THE EXCESSIVE RAINFALL THAT HAS
OCCURRED ALONE WILL CAUSE SIGNIFICANT RISES. THE RIVER WILL REACH
FLOOD STAGE FROM JEFFERSON CITY TO ST. CHARLES TUESDAY AND
WEDNESDAY... WITH MODERATE TO MAJOR FLOODING IMPACTS LATER THIS
WEEK INTO THE EARLY NEXT WEEK. SPECIFIC INFORMATION CAN BE FOUND
ON THE LSX WEBSITE AND ON THE FLSLSX PRODUCTS WHICH ARE UPDATED
TWICE DAILY.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 8, 5:03 AM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
603 AM CDT TUE MAY 8 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
603 AM CDT TUE MAY 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A
FEW STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AS WELL AS A BRIEF
PERIOD OF SMALL HAIL AND STRONG GUSTY WINDS THIS AFTERNOON AND
THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDAY THROUGH
SATURDAY AS UPPER LEVEL DISTURBANCES CONTINUE TO MOVE THROUGH THE
AREA COUPLED WITH A WARM...MOIST AND UNSTABLE ENVIRONMENT.

THE MISSOURI RIVER IS EXPECTED TO GO INTO FLOOD FROM JEFFERSON
CITY TO ST. CHARLES TODAY AND WEDNESDAY...WITH MODERATE TO MAJOR
FLOODING FORECAST LATER THIS WEEK INTO EARLY NEXT WEEK. PLEASE
REFER TO FLOOD SPECIFIC PRODUCTS FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GKS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 flood. Local standard time, as filed.

Flood, Boone

When
May 8, 6:00 AM CST to May 18, 3:30 PM CST
Where
Boone County, Huntsdale to Hartsburg
Cause
Heavy Rain
Property damage
$10,000
Crop damage
$25,000
Reported by
Official NWS Observations
Coordinates
38.920, -92.480

The Missouri River flooded southwest Boone County. At least 19 roads near the river had to be closed due to the high water.

Flood, Moniteau

When
May 8, 6:00 AM CST to May 18, 3:30 PM CST
Where
Moniteau County, Lupus to Jamestown
Cause
Heavy Rain
Property damage
$5,000
Crop damage
$5,000
Reported by
Official NWS Observations
Coordinates
38.850, -92.450

The Missouri River flooded the northeast part of Moniteau County from Lupus to Jamestown. Some sandbagging was done in the Lupus area to protect a couple of homes. Otherwise the flooding was limited to farmland in the flood plain and roads close to the river.

Flood, Cole

When
May 8, 6:00 AM CST to May 20, 9:00 AM CST
Where
Cole County, Jefferson City to Osage City
Cause
Heavy Rain
Property damage
$2,000
Reported by
Official NWS Observations
Coordinates
38.580, -92.180

The Missouri River flooded parts of the north border of Cole County from Jefferson City to Osage City. Sandbagging was done to protect parking lots for State buildings near the Capitol.

Flood, Callaway

When
May 8, 6:00 AM CST to May 20, 9:00 AM CST
Where
Callaway County, (Jef)jffrsn City Mem to Portland
Cause
Heavy Rain
Property damage
$5,000
Crop damage
$20,000
Reported by
Official NWS Observations
Coordinates
38.600, -92.170

The Missouri River flooded parts of the southern border area of Callaway County from the Jefferson City Airport to Portland. Some sandbagging was done to protect the airport from the floodwater. Otherwise the flooding was limited to low lying farmland in the flood plain and roads along the river.

Flood, Gasconade

When
May 8, 6:00 AM CST to May 22, 9:30 AM CST
Where
Gasconade County, Gasconade to Hermann
Cause
Heavy Rain
Property damage
$5,000
Crop damage
$10,000
Reported by
Official NWS Observations
Coordinates
38.670, -91.550

The Missouri River flooded parts of the northern border of Gasconade County from Gasconade to Hermann. Two city parks in Hermann were flooded, otherwise flooding was limited to farmland along the river and to some roads near the river in the Hermann area.

Flood, Osage

When
May 8, 6:30 AM CST to May 20, 9:00 AM CST
Where
Osage County, Bonnots Mill to Chamois
Cause
Heavy Rain
Property damage
$5,000
Crop damage
$25,000
Reported by
Official NWS Observations
Coordinates
38.580, -91.950

The Missouri River flooded parts of the northern border of Osage County. Flooding was limited to farmland and roads along the river.

Flood, Montgomery

When
May 8, 6:30 AM CST to May 20, 11:00 AM CST
Where
Montgomery County, Rhineland to Mc Kittrick
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
38.720, -91.520

The Missouri River caused flooding along the southern border of Montgomery County. Flooding was limited to farmland in the floodplain and to a few roads along the river.

Flood, Warren

When
May 8, 11:00 AM CST to May 19, 10:00 PM CST
Where
Warren County, Treloar to Dutzow
Cause
Heavy Rain
Crop damage
$5,000
Reported by
Official NWS Observations
Coordinates
38.680, -91.130

The Missouri River flooded parts of the southern border of Warren County. The flooding was limited to farmland along the river and to a few roads in the Marthasville area.

Flood, Franklin

When
May 8, 11:00 AM CST to May 19, 10:00 PM CST
Where
Franklin County, Berger to Labadie
Cause
Heavy Rain
Property damage
$5,000
Crop damage
$5,000
Reported by
Official NWS Observations
Coordinates
38.680, -91.330

The Missouri River flooded parts of the north border of Franklin County. The City Park along the river in Washington flooded, otherwise flooding was limited to farmland and a few roads along the river.

Flood, St. Charles

When
May 9, 12:30 AM CST to May 20, 3:30 PM CST
Where
St. Charles County, Augusta to West Alton
Cause
Heavy Rain
Property damage
$2,000
Crop damage
$5,000
Reported by
Official NWS Observations
Coordinates
38.570, -90.880

The Missouri River flooded parts of the southern border of St. Charles County from Agusta to the Mississippi River. Frontier Park in St. Charles flooded, otherwise flooding was limited to some farmland and a few roads along the river.

Flood, St. Louis

When
May 9, 6:30 AM CST to May 20, 3:30 PM CST
Where
St. Louis County, Chesterfield to Spanish Lake
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
38.670, -90.570

The Missouri River flooded parts of the western border of St. Louis County. The flooding was limited to some farmland and a few roads along the river.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35713, 35714, 35715, 35717, 35727, 35719, 35726, 35728, 35729, 35730, 35734.